Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    SI Joint Dysfunction? Is there anyone else who knows what this is and what can help?
    avatar
    adyson39 posted:
    Hi,
    I am new to the pain management community. I use WebMD all the time when I get new meds or treatments, but I've thought about getting involved in a pain support group so I decided to check it out.
    I am very grateful for having such a great pain center to go to, I try very hard to be strict with my meds. A month ago my right hip flared up, to the point where I can't sit on it, It's almost intolerable to even sit in my car, they did x-rays, found SI Joint dysfunction. When I had the shots a couple weeks later and told the doc doing it he was shocked, said, your too young for that, that can't be it...! It's only been a few days since the steroid shots, I could only get two shots since I just went in two months ago for shots in my back, plus a steroid pack for my hip a week later, which didn't do anything.
    I talked to my doc about getting off meds this past summer, so she started weaning me... now I take less then I used to and have been hit with this hip pain, that's not even why I am in pain management to begin with... I'm scared this isn't going to be dealt with and I will have to live with this pain. I have been excited about possibly starting to work again after 10 years... Actually it's almost like the minute I decided to get off meds, or at least see if it's possible and get my life back things just got immensely worse!!!
    It's hard talking to family and friends, as much as they might care, they just don't understand and can't relate, which makes me feel more alone.
    Is it so bad to just want the pain to GO AWAY??!!
    Reply
     
    avatar
    ctbeth responded:
    Hi from Connecticut,

    I just read your post. I see that you wrote almost a week ago.

    This is very unusual for this community to not reply to someone new.

    I guess the business of the holiday, etc.

    Not that I have any words of wisdom for you, just a welcome to the community.

    Perhaps the hip pain had been present all along, but the pain meds masked it. Now, that you are taking less pain med, you can feel it.

    Was the decision to reduce/ discontinue the pain meds yours or your MD's?

    Have you discussed this pain with your MD- any MD?

    Perhaps you'll need additional diagnostics to get to the reason for this pain.

    Have the injections (steroid?) helped? If they do not help, some MDs seem to want to continue injections. It is up to you whether you wish to continue getting them.

    Please write again, ok?
     
    avatar
    ctbeth replied to ctbeth's response:
    P.S. Perhaps you will not be able to totally get off of your pain meds. If this is what you need to function, so be it.

    Many of us are in this position; it is not the worst thing in the world.

    Function and comfort are the goals for many of us- not getting off of the meds that we need to attain this goal.

    Best to you,

    Bet


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.